Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What causes unusual behavior changes when on Pristiq and Lexapro?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
on pristiq for 3 years, dr added 5 then 10 mg of lexapro about a 2 month period, now havens serious depression and anger spells-i feel like maybe too much causing rebound depression, anger. is this likely?? cannot see him till next week--thank you
Posted Sun, 2 Feb 2014 in Depression
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Reduce the dose of Lexapro Detailed Answer: Hi there, Thanks for your query. The mechanism of action of both : Pristiq and Lexapro- are similar. Therefore, concomitant use of both drugs have a synergistic effect and thereby precipitate side effects, such as, unusual behavior changes including depression; or, other mental/mood changes including anxiety, panic attacks, trouble sleeping, irritability, hostile/angry feelings (anger spells) and severe restlessness. Since none of these drugs should ever be stopped abruptly, you may REDUCE the dose of Lexapro back to 5mg IMMEDIATELY and continue with 5mg till you see your Psychiatrist next week. UNDER NO CIRCUMSTANCES, SHOULD YOU STOP LEXAPRO ABRUPTLY, without consultation with the Psychiatrist. Apprise your Psychiatrist of my opinion. I am certain that he will agree with me and modify the treatment accordingly. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor